Alert archive / Arkansas / Flash Flood Warnings in 2001
Flash Flood Warning 41, NWS Little Rock, AR
NWS Little Rock, AR issued this flash flood warning at Aug 19, 2001, 8:22 PM CDT for Ouachita County, Arkansas. It was in force for 113 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline the Iowa Environmental Mesonet reconstructed for it; the warning itself named whole counties.
The facts
- Issued
- Aug 19, 2001, 8:22 PM CDT (01:22 UTC)
- Expired
- Aug 19, 2001, 10:15 PM CDT
- In force
- 113 min
- Issued by
- NWS Little Rock, AR
- Area
- Whole counties; the outline is the Mesonet’s reconstruction
County Ouachita County, AR
The radar
The Little Rock radar (KLZK), 140 km from the middle of the area, began a volume at 01:22 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Shreveport, LA (KSHV), launched 00:00Z, 1.4 hours before the alert went out and 157 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2478 J/kg
- Mixed-layer CIN
- -84 J/kg
- Mixed-layer LCL
- 1387 m above ground
- 0-6 km bulk shear
- 26 kt
- 0-1 km storm-relative helicity
- 85 m²/s²
- 0-3 km storm-relative helicity
- 92 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 2.6
The text
As transmitted, in the capitals the NWS used until 2016.
000 WGUS54 KLZK 200125 FFWLIT ARC103-200315- BULLETIN - EAS ACTIVATION REQUESTED FLASH FLOOD WARNING NATIONAL WEATHER SERVICE LITTLE ROCK AR 822 PM CDT SUN AUG 19 2001 THE NATIONAL WEATHER SERVICE HAS ISSUED A * FLASH FLOOD WARNING FOR... OUACHITA COUNTY IN SOUTHWEST ARKANSAS * UNTIL 1015 PM CDT * DOPPLER RADAR ESTIMATES THAT AS MUCH AS 2 1/2 TO 3 INCHES OF RAIN HAS FALLEN FROM 715 TO 815 PM ACROSS THE NORTH CENTRAL PORTION OF OUACHITA COUNTY...BETWEEN CHIDESTER AND AMY. DONT DRIVE INTO AREAS WHERE WATER COVERS THE ROAD THE WATER DEPTH MAY BE TO GREAT FOR SAFE PASSAGE. IT ONLY TAKES ABOUT TWO FEET OF MOVING WATER TO CARRY A CAR DOWNSTREAM. REPORT SEVERE WEATHER TO THE NEAREST LAW ENFORCEMENT AGENCY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE FORECAST OFFICE. LAT...LON 3382 9269 3352 9279 3349 9311 3378 9311 $$ 25
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Little Rock, AR wrote its last area forecast discussion before this flash flood warning went out at Aug 19, 3:00 PM CDT, 5 hours 22 minutes earlier.
Area forecast discussion, Aug 19, 3:00 PM CDT, 5 hours 22 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LITTLE ROCK AR 300 PM CDT SUN AUG 19 2001 FORECAST CONCERNS: RAIN CHANCES INTO MONDAY AND TEMPS LATEST SFC/MSAS DATA SHOWING WEAK FRONTAL BOUNDARY RUNNING ROUGHLY ALONG A LINE FROM MENA TO HOT TO PBF. DRIER AIR IN PLACE NORTH OF THE BOUNDARY WITH DEWPOINTS IN THE 50S AND 60S. SOUTH OF THE FRONT...READINGS ARE IN THE LOW AND MID 70S. MODELS ARE AGAIN IN DECENT AGREEMENT WITH OVERALL TRENDS FOR THIS FCST. UPPER LOW OVER THE SRN GREAT LAKES WILL CONTINUE TO MOVE NEWD TOWARD THE ST LAWRENCE VALLEY THRU MONDAY. THIS WILL ALLOW UPPER HIGH TO BUILD INTO THE MID SOUTH. STUCK WITH A BLEND OF THE ETA AND AVN FOR THIS FCST. IN THE SHORT TERM...FRONTAL SYSTEM IS PROGGED TO DRIFT SLOWLY NWD TONIGHT AND MONDAY. MODEL DATA STILL SHOWS ENOUGH LIFT NORTH OF THE BOUNDARY...AS WELL AS DECENT LOW LEVEL CONVERGENCE...TO KEEP SMALL POPS IN TONIGHT. FOCUS FOR RAINFALL WILL SHIFT TO NERN HALF OF AR ON MONDAY AS FRONT CONTINUES TO TREK NWD. AFTER MONDAY...UPPER RIDGE BUILDS INTO THE FA RESULTING IN WARMER AND DRIER WEATHER. ANY CONVECTIVE DEVELOPMENT IS EXPECTED TO STAY TO OUR NORTH AND EAST. BOTH NGM AND AVN MOS TEMPS LOOK GOOD FOR ALL PERIODS AND WILL ONLY MAKE SOME MINOR ADJUSTMENTS. IN THE EXTENDED...STILL MANY QUESTIONS AS TO THE EVENTUAL TRACK OF CHANTAL. LATEST AVN NOW TAKING THE STORM MORE WWD...WITH THE NOGAPS TAKING THE SYSTEM INTO NRN MEXICO. WITH LOW CONFIDENCE IN THE EVENTUAL OUTCOME...WILL KEEP EXTENDED DRY AND HOT FOR NOW. ..44.. .LIT...NONE.
The office that day
Everything else NWS Little Rock, AR issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 19, 7:29 PM CDT | Severe Thunderstorm Warning | LZK | Ouachita | 46 min |
| Aug 19, 8:15 PM CDT | Severe Thunderstorm Warning | LZK | Ouachita | 45 min |
| Aug 20, 7:08 AM CDT | Severe Thunderstorm Warning | LZK | Van Buren | 52 min |
| Aug 20, 8:39 AM CDT | Severe Thunderstorm Warning | LZK | Baxter | 36 min |
| Aug 20, 8:53 AM CDT | Severe Thunderstorm Warning | LZK | Izard, Stone | 37 min |
| Aug 20, 9:30 AM CDT | Severe Thunderstorm Warning | LZK | Conway, Pope | 40 min |
| Aug 20, 10:40 AM CDT | Severe Thunderstorm Warning | LZK | Arkansas | 35 min |
| Aug 20, 11:24 AM CDT | Severe Thunderstorm Warning | LZK | Drew | 36 min |
| Aug 20, 11:46 AM CDT | Severe Thunderstorm Warning | LZK | Desha | 44 min |
| Aug 20, 12:23 PM CDT | Severe Thunderstorm Warning | LZK | Arkansas | 37 min |
Nearby
Flash Flood Warnings in Arkansas, 2001Every flash flood warning in 2001
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.